Regular Stationary Solutions of the Cylindrically Symmetric Einstein-Matter-Gauge Equations

J. Spruck, Y. S. Yang

Research output: Contribution to journalArticle

Abstract

This paper establishes the existence of regular stationary solutions of the coupled Einstein-matter-gauge equations with a cylindrical symmetry. Such solutions are called cosmic strings or gravitational vortices and are believed to have important implications in cosmology and quantum physics. It is shown that for a prescribed string location with a string or winding number below an explicit barrier, the system possesses a continuous family of distinct finite-energy solution configurations. The proof of the main existence theorem relies on a special shooting method. Power-type decay estimates at spatial infinity are also obtained.

Original languageEnglish (US)
Pages (from-to)160-190
Number of pages31
JournalJournal of Mathematical Analysis and Applications
Volume195
Issue number1
DOIs
StatePublished - Oct 1 1995

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Regular Stationary Solutions of the Cylindrically Symmetric Einstein-Matter-Gauge Equations'. Together they form a unique fingerprint.

  • Cite this